Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 23, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jun 7, 2012, 8:19 PM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jun 8, 2012, 3:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2012, 8:19 PM PDT (03:19 UTC)
- In effect from
- Jun 8, 2012, 3:00 AM PDT
- Expired
- Jun 8, 2012, 7:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
360 WWUS76 KMFR 080319 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 819 PM PDT THU JUN 7 2012 ...A COLD AIR MASS WILL GENERATE FROST CONDITIONS EARLY FRIDAY MORNING... CAZ084-085-ORZ029>031-081130- /O.NEW.KMFR.FR.Y.0023.120608T1000Z-120608T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 819 PM PDT THU JUN 7 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM PDT FRIDAY. * TEMPERATURE...33 TO 36. * TEMPERATURE INVERSION...AN INVERSION IS EXPECTED TONIGHT...SO TEMPERATURES ABOVE THE SURFACE WILL BE A FEW DEGREES WARMER THAN THE SURFACE. * LOCATIONS INCLUDE: BEATTY...LAKEVIEW...BLY...KLAMATH FALLS...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...ALTURAS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SK/DW
2 follow-up statements
935 WWUS76 KMFR 080944 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 244 AM PDT FRI JUN 8 2012 ...A COLD AIR MASS WILL GENERATE FROST CONDITIONS EARLY THIS MORNING AND POTENTIAL FREEZE CONDITIONS SATURDAY MORNING... CAZ084-085-ORZ029>031-081745- /O.NEW.KMFR.FZ.A.0009.120609T1000Z-120609T1400Z/ /O.CON.KMFR.FR.Y.0023.120608T1000Z-120608T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 244 AM PDT FRI JUN 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. * TEMPERATURE...33 TO 36 THIS MORNING. TEMPERATURES COULD REACH BELOW FREEZING SATURDAY MORNING. * TEMPERATURE INVERSION...AN INVERSION IS EXPECTED THIS MORNING AND SATURDAY MORNING...SO TEMPERATURES ABOVE THE SURFACE WILL BE A FEW DEGREES WARMER THAN THE SURFACE. * LOCATIONS INCLUDE: BEATTY...LAKEVIEW...BLY...KLAMATH FALLS... CHILOQUIN...CRESCENT...GILCHRIST...SPRAGUE RIVER...ALTURAS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SK
307 WWUS76 KMFR 081410 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 710 AM PDT FRI JUN 8 2012 ...A COLD AIR MASS WILL GENERATE FROST CONDITIONS EARLY THIS MORNING AND POTENTIAL FREEZE CONDITIONS SATURDAY MORNING... CAZ084-085-ORZ029>031-082215- /O.EXP.KMFR.FR.Y.0023.000000T0000Z-120608T1400Z/ /O.CON.KMFR.FZ.A.0009.120609T1000Z-120609T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 710 AM PDT FRI JUN 8 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY HAS EXPIRED. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * TEMPERATURE...TEMPERATURES COULD REACH BELOW FREEZING SATURDAY MORNING. * TEMPERATURE INVERSION...AN INVERSION IS EXPECTED SATURDAY MORNING...SO TEMPERATURES ABOVE THE SURFACE WILL BE A FEW DEGREES WARMER THAN THE SURFACE. * LOCATIONS INCLUDE: BEATTY...LAKEVIEW...BLY...KLAMATH FALLS... CHILOQUIN...CRESCENT...GILCHRIST...SPRAGUE RIVER...ALTURAS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PETRUCELLI
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 7, 2:40 PM PDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 7, 2:40 PM PDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 240 PM PDT THU JUN 7 2012 .DISCUSSION...LATEST VISIBLE IMAGE SHOWS BROKEN UP CLOUD COVER OVER MOST OF THE AREA WITH HIGH AND MID CLOUDS IN SOUTHEAST LAKE AND MODOC COUNTIES. THE COLD FRONT HAS MOVED EAST OF MEDFORD AND SHOULD CLEAR THE FORECAST AREA EARLY THIS EVENING. LIGHT SCATTERED SHOWERS ARE DEVELOPING BEHIND THE FRONT. HOWEVER....DO NOT EXPECT THEM TO INCREASE IN COVERAGE OR INTENSITY THE REST OF THE AFTERNOON. ONE THING TO NOTE ON THE VISIBLE IMAGE ARE THE POPCORN CONFIGURATION OF CLOUDS OVER THE EASTERN PACIFIC. THIS WILL HEAD OUR WAY TONIGHT THROUGH FRIDAY COURTESY OF A STRONG UPPER LOW. THIS LOW WILL USHER IN COLDER AIR ALOFT WHICH WILL RESULT IN INCREASING SHOWERS DURING THE DAY FRIDAY. THE COLDEST AIR MASS SHOULD REMAIN NORTH OF THE AREA. HOWEVER ENOUGH INSTABILITY EXIST FOR A FEW ISOLATED STORMS LATE FRIDAY AFTERNOON THROUGH EARLY EVENING ALONG THE NORTHERN PART OF THE CWA. ELSEWHERE...SCATTERED SHOWERS ARE EXPECTED WITH SOME OF THOSE SHOWERS COULD PRODUCING SMALL BUT BRIEF HAIL. THE MODELS ARE IN FAIRLY GOOD AGREEMENT SWINGING THE UPPER LOW THROUGH THE AREA FRIDAY NIGHT...THEN MOVING SOUTHEAST SATURDAY MORNING. THIS WILL RESULT IN COOL TEMPERATURES EAST OF THE CASCADES. IT'S QUESTIONABLE HOW MUCH CLEARING...IF ANY TAKES PLACE. RIGHT NOW WERE THINKING THERE WON'T BE ENOUGH CLEARING FOR TEMPERATURES TO DROP TO FREEZING. SATURDAY WILL BE A TRANSITION DAY WITH ISOLATED TO SCATTERED SHOWERS IN THE MORNING FOLLOWED BY INCREASING DRY TIME IN THE AFTERNOON AS THE UPPER LOW DEPARTS AND 500MB HEIGHTS INCREASE AS AN UPPER RIDGE SHIFTS EAST TOWARDS THE FORECAST AREA. TEMPERATURES SATURDAY WILL BE MILDER WITH READINGS AVERAGING BETWEEN 5-7 DEGREES WARMER. THE MODELS HAVE REMAINED CONSISTENT OVER THE PAST FEW DAYS ADVERTISING A DRY AND WARMER PATTERN SUNDAY THROUGH EARLY NEXT WEEK. A THERMAL TROUGH WILL DEVELOP ALONG THE COAST WITH OFFSHORE FLOW DEVELOPING. THIS WILL KEEP SKIES CLEAR TO MOSTLY CLEAR DURING THE DAYS AND NIGHTS WITH ABOVE NORMAL TEMPERATURES SUNDAY THROUGH NEXT TUESDAY. ON WEDNESDAY AND THURSDAY...THE THE MODELS SHOW A WEAK TROUGH MOVING INTO THE AREA BRINGING INCREASED ONSHORE FLOW. HOWEVER IT LOOKS LIKE ANY PRECIPITATION WILL REMAIN NORTH. -PETRUCELLI && .AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. HOWEVER ISOLATED TO SCATTERED SHOWERS MAY RESULT IN TEMPORARY MVFR CIGS AND PARTIAL MTN OBSCURATION UNTIL AROUND 4Z. MVFR CIGS RETURN AT THE COAST LATE TONIGHT INTO FRIDAY MORNING WITH VFR CONDITIONS EXPECTED ELSEWHERE. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PZ...NONE.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:44 AM PDT | Freeze Watch | MFR | Klamath, Lake | 12 hr |
| Jun 8, 2:52 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 44 hr | |
| Jun 8, 1:57 PM PDT | Freeze Warning | MFR | Klamath, Lake | 17 hr |
| Jun 8, 2:21 PM PDT | Hazardous Seas Watch | MFR | 12 hr | |
| Jun 8, 2:21 PM PDT | Small Craft Advisory for Winds | MFR | 3 days | |
| Jun 8, 2:21 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 3 days |
Nearby
Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.